Arkansas, 2005

Hail and Damaging Winds in Arkansas, February 21, 2005

February 21, 2005 · NWS TSA · 8 events in 4 counties and zones

6 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 20, 7:47 PM CST, 6 hours 8 minutes earlier.

Area forecast discussion, Feb 20, 7:47 PM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
747 PM CST SUN FEB 20 2005

.UPDATE...

UPPER SHORT WAVE MOVING EASTWARD FROM THE TEXAS PAN HANDLE
TRIGGERING SHOWERS AND THUNDERSTORMS OVER NORTHERN SECTIONS OF
OKLAHOMA THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO SPREAD EASTWARD THROUGH THE NIGHT ALONG AND NORTH OF
WEAK BOUNDARY THAT IS CURRENTLY ACROSS THE EXTREME NORTHWEST
CORNER OF ARKANSAS THEN WESTWARD TO JUST SOUTH OF TULSA AND
THEN WESTWARD TOWARDS THE THUNDERSTORMS.

HAVE UPDATED FORECAST TO PUT SHOWERS AND THUNDERSTORMS IN FOR THE
REMAINDER OF THE NIGHT WITH THE BEST CHANCES ALONG AND NORTH OF
HIGHWAY 412

THIS SHORT WAVE SHOULD BE OUT OF THE FORECAST AREA BY DAYBREAK SO
DID NOT CHANGE LATER PERIODS. ZONES ALREADY SENT AND REMAINDER
OF PRODUCTS OUT SHORTLY

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

FORECASTER ID= 15
Hazardous weather outlook, Feb 20, 7:48 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
748 PM CST SUN FEB 20 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
738 PM CST SUN FEB 20 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
 	AREA...SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS.
 	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN
MISSOURI...FORMING ALONG A SLOW MOVING COLD FRONT. THESE
THUNDERSTORMS MAY CONTINUE TO DEVELOP SOUTHWESTWARD INTO NORTHWEST
ARKANSAS...WITH THUNDERSTORM CHANCES EXTENDING INTO SOUTHEAST
OKLAHOMA. CONDITIONS ARE MARGINAL FOR SEVERE WEATHER...HOWEVER THE
STRONGER STORMS MAY BE CAPABLE OF PRODUCING UP TO NICKEL SIZE
HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST OKLAHOMA
AFTER MIDNIGHT...WITH THESE THUNDERSTORMS SPREADING INTO NORTHWEST
ARKANSAS LATE TONIGHT. CURRENTLY...NO SEVERE WEATHER IS EXPECTED
WITH THESE LATER THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS ACROSS NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA SHOULD
CLOSELY MONITOR FOR ANY WARNINGS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY MOVING INTO THE AREA TONIGHT WILL STALL OUT
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS ON MONDAY...BEFORE
A REINFORCING COLD FRONT MOVES INTO THE REGION TUESDAY. AN UPPER
LEVEL DISTURBANCE MOVING OUT OF THE SOUTHWEST UNITED STATES WILL
COMBINE FORCES WITH THE FRONTAL BOUNDARY...TO BRING A CHANCE OF
THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CLOSELY MONITOR LATER FORECASTS CONCERNING THE THUNDERSTORM
POTENTIAL FOR TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 20, 11:10 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CST SUN FEB 20 2005

OKZ054>057-210600-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
1110 PM CST SUN FEB 20 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA AND CRAIG

AT 1110 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF LENAPAH TO 3 MILES NORTHEAST
OF COPAN TO 6 MILES NORTHEAST OF PAWHUSKA...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCHELATA...DEWEY...COPAN...NOWATA...DELAWARE...LENAPAH...WANN...
PAWHUSKA...OKESA...BIGHEART...HULAH...BARTLESVILLE...CENTRALIA...
HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Feb 21, 12:02 AM CST, 1 hour 53 minutes before
OKZ056>058-210700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 AM CST MON FEB 21 2005

OKZ056>058-210700-
CRAIG OK-NOWATA OK-OTTAWA OK-
1202 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NOWATA...OTTAWA AND CRAIG

AT 1202 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HOLLOW TO NEW ALLUWE...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NEW ALLUWE...MIAMI...COMMERCE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...
VINITA...BIG CABIN...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Feb 21, 12:31 AM CST, 1 hour 24 minutes before
OKZ063-210730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST MON FEB 21 2005

OKZ063-210730-
DELAWARE OK-
1231 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE

AT 1231 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CLEORA...MOVING EAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLEORA...GROVE AND
BERNICE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Feb 21, 12:36 AM CST, 1 hour 19 minutes before
OKZ067-070-210730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CST MON FEB 21 2005

OKZ067-070-210730-
MUSKOGEE OK-WAGONER OK-
1236 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 1236 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF COWETA TO 3 MILES SOUTHWEST OF
JAMESVILLE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...WAGONER...
CHOSKA...TULLAHASSEE...PORTER...OKAY...REDBIRD...COWETA...MUSKOGEE...
BOYNTON...SUMMIT...BRAGGS...JAMESVILLE...TAFT...FORT GIBSON AND
HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Feb 21, 1:23 AM CST, 32 minutes before
ARZ001-002-010-011-210845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 AM CST MON FEB 21 2005

ARZ001-002-010-011-210845-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
123 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL...BENTON...MADISON AND WASHINGTON

AT 123 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF HILL TOP TO SUMMERS...MOVING EAST
AT 75 MPH.  MUCH OF THE INCLUDED COUNTIES WILL BE AFFECTED BY THESE
STORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Feb 21, 1:37 AM CST, 18 minutes before
ARZ019-020-210830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CST MON FEB 21 2005

ARZ019-020-210830-
CRAWFORD AR-FRANKLIN AR-
137 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CST
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 137 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF LEE CREEK TO 2 MILES NORTH OF
UNIONTOWN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CASS...PARADISE...PINEY...
UNIONTOWN...TAFT...BIDVILLE...LONELM...CRAVENS...WATALULA...JETHRO...
MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...REDDING...
MOUNTAINBURG...CEDARVILLE...NATURAL DAM...CHESTER...LEE CREEK...LOCKE
AND MT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 59 km away, was scanning. The volume nearest the first event began at 07:53 UTC.

Open the radar archive at this moment

Event by event

6 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
February 21, 1:55 AM CST
Where
Washington County, 1 mi SE of Winslow
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
35.783, -94.117

Thunderstorm winds estimated at 70 miles an hour blew down large tree limbs and peeled several shingles off the roof of a home.

Hail, Washington

When
February 21, 1:58 AM CST
Where
Washington County, 1 mi SE of Winslow
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.783, -94.117

Thunderstorm Wind, Crawford

When
February 21, 2:05 AM CST
Where
Crawford County, Bidville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.733, -93.983

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Crawford

When
February 21, 2:10 AM CST
Where
Crawford County, Bidville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.733, -93.983

Hail, Madison

When
February 21, 2:15 AM CST
Where
Madison County, Japton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.950, -93.800

Hail, Franklin

When
February 21, 2:29 AM CST
Where
Franklin County, Jethro
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.600, -93.883

Hail, Franklin

When
February 21, 2:30 AM CST
Where
Franklin County, Cass
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.683, -93.817

Hail, Franklin

When
February 21, 2:45 AM CST
Where
Franklin County, 3 mi ENE of Ozark
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.517, -93.783

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437418, 5437419, 5437420, 5437421, 5437422, 5437423, 5437424, 5437425.